Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 29, 2010, 4:32 PM EDT for Orange County, Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2010, 4:32 PM EDT (20:32 UTC)
- Expired
- May 29, 2010, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:58 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 29, 2:58 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT SAT MAY 29 2010 .DISCUSSION... ...ISOLATED STRONG STORMS/HVY RAIN LATE AFTERNOON/EVENING... ...DANGEROUS RIP CURRENTS EXPECTED THIS HOLIDAY WEEKEND... NOW-TONIGHT...EAST COAST SEABREEZE CONTINUES TO MARCH INLAND THIS AFTERNOON...SATELLITE PLACING THE BOUNDARY CURRENTLY JUST WEST OF THE ORLANDO METRO SOUTHWARDS TO LAKE OKEECHOBEE. STEERING FLOW ABOVE THE SEABREEZE REMAINS VERY LIGHT...5 KNOTS OR LESS FROM THE SE...AND STORM MOVEMENT HAS BEEN PRIMARILY THROUGH THE MOVEMENT OF THE SEABREEZE AND OUTFLOW BOUNDARIES. COLLISION OF THE EAST AND WEST COAST SEABREEZES WILL MAINLY BE WEST OF THE CWA TODAY WITH THE STRONGER EAST COAST SEABREEZE...OVER SUMTER AND POLK COUNTIES. THIS REPRESENTS THE BEST CHANCE FOR STRONGER STORMS...THOUGH A FEW WILL LIKELY DRIFT INTO LAKE AND POSSIBLE WESTERN ORANGE THIS EVENING. MAIN THREATS FOR ONGOING STORMS THE REMAINDER OF THE AFTERNOON WILL BE HEAVY RAIN AS STORMS PRODUCE A QUICK 1"-3" OF RAIN...ESPECIALLY ALONG BOUNDARY COLLISIONS...THAT WILL PRODUCE LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. SUN-WED...TROF ALOFT WILL DRIFT SOUTHEAST AND GRADUALLY WEAKEN INTO THE MID WEEK. SURFACE RIDGE AXIS INITIALLY NORTH OF THE AREA WILL DRIFT SLOWLY SOUTH. AS THIS OCCURS THE STEERING FLOW WILL GRADUALLY BECOME SOUTH THEN SOUTHWEST AND EVENTUALLY ALLOW STORMS TO MOVE BACK ACROSS THE EAST COAST...ESP BY TUE/WED. ENHANCED MOISTURE AND TROFFINESS ALOFT WILL BE SUFFICENT FOR LIKELY/NUMEROUS COVERAGE INTERIOR SECTIONS SUNDAY AND SCATTERED E COAST COUNTIES. SCATTERED STORMS CAN BE EXPECTED EACH AFTN/EVE DURING THE EARLY-MID WEEK. TEMPS NOT STRAYING FAR FROM CLIMO NORMS FOR LATE MAY/EARLY JUNE. EXTENDED...(PREVIOUS) WEAK ATLC SURFACE RIDGE AXIS LOOKS TO REMAIN SUPPRESSED SOUTH OF THE AREA DUE TO LOWER HGHTS OVER THE EASTERN CONUS THROUGH LATE NEXT WEEK...THIS TYPICALLY LEADS TO HIGHER THAN NORMAL PRECIP CHCS LACKING ANY OTHER MITIGATING FACTORS. EXTENDED RANGE POPS REMAIN AT LEAST LOW SCT COVERAGE DAILY THROUGH LATE WEEK. && .AVIATION...SCT SHRA/TSRA ONGOING OVER METRO ORLANDO SITES WILL GRADUALLY TRANSITION WESTWARD OF THE REGION THROUGH THE REMAINDER OF THE AFTERNOON. LINGERING ISOLD SHRA/TSRA WEST OF I-95 THROUGH THE REMAINDER OF THE AFTERNOON. TEMPORARY IFR/MVFR REDUCTIONS POSSIBLE IN ANY SHOWERS AND STORMS. LOCALLY HEAVY RAIN POSSIBLE IN ALL STORMS...GUSTY WINDS UP TO 35KTS...FREQUENT LIGHTNING AND SMALL HAIL POSSIBLE IN ONGOING STORMS IN VICINITY KLEE. CONDITIONS BECOMING VFR AREA-WIDE AFTER 02Z...WITH PATCHY MVFR VSBYS TOWARDS SUNRISE IN AREAS THAT RECEIVED RAIN THIS AFTERNOON. && .MARINE...THIS AFTERNOON-MONDAY...STEADY SE FLOW 10 KTS CONTINUES THROUGH THE HOLIDAY WEEKEND...INCREASING NEARSHORE TO 15 KTS IN THE AFTERNOONS WITH THE SEABREEZE. SEAS MAINLY 2-4 FT IN A PERSISTENT EASTERLY LONG PERIOD SWELL COMPONENT AROUND 9 SEC...WITH SOME 5 FT SWELL POSSIBLE IN THE FAR OFFSHORE WATERS. STEERING FLOW WILL CONTINUE TO VEER FROM SOUTHEAST TO SOUTHWEST IN THE EARLY PART OF THE WEEK...INCREASING THE PROBABILITY FOR OFFSHORE MOVING TSTMS IN THE AFTERNOON BY MON. OTHERWISE...ISOLD SHRA/TSRA POSSIBLE THROUGH THE WEEKEND. MON NITE-THURS...SURFACE RIDGE AXIS WILL GRADUALLY DRIFT TO ACROSS SOUTH FL WHICH WILL ALLOW STORMS TO DRIFT BACK ACROSS THE EAST COAST FROM THE MAINLAND. SWELL HEIGHT WILL ALSO GRADUALLY DIMINISH WITH SIG WAVE HEIGHTS AOB 2-3 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 85 71 86 / 20 60 30 50 MCO 71 88 71 90 / 30 60 30 50 MLB 73 86 72 87 / 20 40 30 50 VRB 72 86 73 87 / 20 50 30 50 LEE 72 88 71 89 / 30 60 30 50 SFB 72 89 71 91 / 20 60 30 50 ORL 73 88 72 90 / 30 60 30 50 FPR 72 86 72 87 / 20 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...MOSES LONG TERM....GLITTO
Hazardous weather outlook, May 29, 4:31 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EDT SAT MAY 29 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 431 AM EDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LINGERING MOISTURE AND AN INLAND MOVING EAST COAST SEA BREEZE WILL LEAD TO MAINLY SCATTERED AFTERNOON AND EVENING STORM CHANCES...ESPECIALLY OVER THE INTERIOR. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH. THE BEST CHANCE FOR ISOLATED STRONG STORMS WILL BE OVER INTERIOR SECTIONS INCLUDING METRO ORLANDO DURING THE MID TO LATE AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY SUCH STORMS. STORM MOVEMENT WILL BE SLOW AND CHAOTIC...BECOMING MAINLY BOUNDARY DRIVEN LATE IN THE DAY AND EVENING. TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN STRONGER CELLS COULD CAUSE TEMPORARY ROAD AND URBAN TYPE FLOODING. ...RIP CURRENT IMPACT... LONG PERIOD OCEAN SWELLS WILL AGAIN LEAD TO ROUGH SURF AND DANGEROUS RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS CHECK WITH A LIFEGUARD BEFORE ENTERING THE SURF... AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS GREATER THAN 35 KNOTS OVER INTERIOR SECTIONS...POSSIBLY AFFECTING SOME INLAND LAKES. STORM MOVEMENT WILL GENERALLY BE CHAOTIC AND SLOW. A FEW LIGHTNING STORMS MAY AFFECT THE INTRACOASTAL AND COASTAL WATERS OF THE WESTERN ATLANTIC. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND AND WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. THE RIP CURRENT THREAT WILL REMAIN ELEVATED AGAIN SUNDAY WHICH IS OF PARTICULAR CONCERN DUE TO HIGH BEACH ATTENDANCE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
In the hours before
Special weather statement, May 29, 1:53 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
153 PM EDT SAT MAY 29 2010
FLZ044-045-144-291845-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
153 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...
* UNTIL 245 PM EDT.
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
MASCOTTE...ALSO NEAR EUSTIS MOVING NORTHWEST AT 5 TO 10 MPH TOWARD
MASCOTTE AND LISBON.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2896 8196 2896 8166 2905 8166 2906 8164
2909 8164 2910 8162 2895 8148 2838 8160
2845 8196
TIME...MOT...LOC 1752Z 120DEG 8KT 2859 8187
52Local storm report, May 29, 2:26 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HEAVY RAIN 3 E UNION PARK 28.56N 81.19W
05/29/2010 M1.00 INCH ORANGE FL TRAINED SPOTTER
OVER ONE INCH OF RAIN IN 30 MINUTES CAUSING MINOR STREET
FLOODING.
&&
JRCSpecial weather statement, May 29, 3:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT SAT MAY 29 2010
FLZ053-292000-
OSCEOLA-
324 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL OSCEOLA COUNTY...
* UNTIL 400 PM EDT.
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
8 MILES EAST OF LAKE KISSIMMEE TO LAKE KISSIMMEE. THE STORMS WERE
MOVING NORTH AT 5 MPH TOWARD RURAL AREAS SOUTH OF POINCIANA...SAINT
CLOUD AND HARMONY...AND JUST WEST OF HOLOPAW.
PERSONS TRAVELLING ON THE FLORIDA TURNPIKE AND CANOE CREEK ROAD
SOUTH OF SAINT CLOUD SHOULD PREPARE TO ENCOUNTER THESE STORMS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2817 8152 2817 8102 2791 8104 2786 8124
2784 8127 2787 8131 2799 8139 2800 8141
2804 8146 2806 8145 2802 8138 2807 8135
2808 8145 2813 8146 2814 8150
TIME...MOT...LOC 1922Z 176DEG 6KT 2796 8114 2795 8125
2789 8131Special weather statement, May 29, 3:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
326 PM EDT SAT MAY 29 2010
FLZ041-044-292015-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
326 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 415 PM EDT.
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES SOUTH
OF LAKE GEORGE...MOVING NORTHWARD AT 15 MPH OVER LAKE GEORGE.
BOATERS ON LAKE GEORGE WILL NEED TO AVOID THIS LARGE AND DANGEROUS
STORM!!!
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2925 8149 2912 8152 2911 8164 2914 8165
2929 8165 2931 8168 2932 8168 2933 8167
TIME...MOT...LOC 1926Z 154DEG 29KT 2926 8163
CRISTALDISpecial weather statement, May 29, 4:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT SAT MAY 29 2010
FLZ053-292100-
OSCEOLA-
411 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...
* UNTIL 500 PM EDT.
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
7 MILES SOUTH OF POINCIANA PLACE TO JUST WEST OF HOLOPAW...MOVING
NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE HARMONY...SAINT CLOUD...POINCIANA...KISSIMMEE
...NARCOOSSEE...AND CAMPBELL.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2834 8166 2834 8110 2804 8096 2809 8116
2805 8127 2806 8135 2808 8135 2808 8144
2805 8143 2804 8145 2805 8146 2806 8144
2813 8146 2814 8152 2819 8152 2825 8157
2826 8166
TIME...MOT...LOC 2010Z 145DEG 9KT 2807 8154 2812 8149
2813 8142 2813 8133 2817 8123 2816 8118
2812 8112The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:53 PM EDT | Special Weather Statement | MLB | Lake | 52 min |
| May 29, 2:11 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 94 min |
| May 29, 2:51 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 99 min |
| May 29, 3:24 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
| May 29, 3:26 PM EDT | Special Weather Statement | MLB | Flagler | 49 min |
| May 29, 4:11 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.